U.S. doctors online nowAsk doctors free
Rockville, MD
A 40-year-old female asked:

Unexplained hives, saw allergist, take meds. still get them tho & constantly worried about anaphylaxis. do hives always equal impending anaphylaxis?

1 doctor answer1 doctor weighed in
Dr. John Norvell
23 years experience
No: It sounds like you most likely have idiopathic urticaria which can be difficult to control in some cases. I would follow up with your allergist to see what adjustments need to be made in your medications. It would be very unlikely to have severe anaphylaxis as a direct result of your hives.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 26, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.